Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 29, 2021, 3:18 PM CDT for Calcasieu Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2021, 3:18 PM CDT (20:18 UTC)
- Expired
- May 29, 2021, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1233 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108
WWUS84 KLCH 292018
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
318 PM CDT Sat May 29 2021
LAZ041-073-292045-
Calcasieu LA-West Cameron LA-
318 PM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CALCASIEU PARISH
UNTIL 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grand Lake, moving southeast at 5 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hackberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2994 9338 3009 9344 3013 9334 3005 9320
3005 9333 3002 9334 2995 9334 2996 9336
TIME...MOT...LOC 2018Z 323DEG 5KT 3007 9334
$$
JonesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 29, 3:16 PM CDT, 2 minutes earlier.
Area forecast discussion, May 29, 3:16 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 316 PM CDT Sat May 29 2021 .DISCUSSION... With a cold front in our vicinity, we had a band of thunderstorms pop up suddenly and cause some flash flooding and small hail in the Lake Charles area. This activity will weaken as we get closer to sunset, but in the meantime outflow boundaries are expanding towards southeast Texas and central Louisiana, so there could be more flash flood warnings in those regions if the boundaries cause more storms to develop. We should stay dry Sunday through Tuesday, so good weather for outdoor activities for Memorial Day, as the cold front is pushed out in the Gulf by high pressure to our north. By Wednesday, the high shifts further east, which will return us to a more typical summer pattern of daily scattered showers and thunderstorms. This will extend through the end of the week into next weekend. As for temperatures, a little cooler than normal in store for tonight and maybe Sunday night, before the warming trend for nighttime lows through the rest of next week. High temperatures will be influenced by the weather of the day. Early next week with no rain, highs will be in the upper 80s, near 90. Wednesday on it will likely drop to the mid 80s. && .PRELIMINARY POINT TEMPS/POPS... AEX 59 80 61 86 / 10 0 0 0 LCH 65 84 66 86 / 40 0 0 0 LFT 64 82 64 86 / 40 0 0 0 BPT 66 84 67 85 / 40 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, May 29, 4:27 AM CDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 427 AM CDT Sat May 29 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-300930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 427 AM CDT Sat May 29 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected to develop across southeast Texas and southwest Louisiana today as a cold front moves into the area. The probability of severe thunderstorms is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Shower and thunderstorm chances will increase by Tuesday, with higher then normal rain chances expected through the remainder of the week. At this time, the risk of widespread hazardous weather is very low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-300930- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 427 AM CDT Sat May 29 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered showers and thunderstorms will be possible today. The storms will be accompanied by locally higher winds and seas, along with possible brief heavy rains lowering visibilities. The risk of severe thunderstorms is very low. Showers and storms are expected to end by early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered showers and thunderstorms will be possible from Tuesday through Friday. Storms may be accompanied by locally higher winds and seas, along with possible brief heavy rains lowering visibilities. Otherwise, the risk of widespread hazardous weather is very low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 29, 1:41 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
141 PM CDT Sat May 29 2021
LAZ074-291915-
East Cameron LA-
141 PM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON PARISH UNTIL
215 PM CDT...
At 141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lacassine National Wildlife Refuge to 8
miles south of Lowry. Movement was southeast at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Klondike, Lacassine National Wildlife Refuge and Lowry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2981 9297 3004 9299 3004 9263 2985 9261
2982 9262
TIME...MOT...LOC 1841Z 320DEG 11KT 2996 9298 2991 9273
JonesSpecial weather statement, May 29, 1:44 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
144 PM CDT Sat May 29 2021
LAZ052-291915-
Vermilion LA-
144 PM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL VERMILION PARISH
UNTIL 215 PM CDT...
At 144 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Pecan Island. This storm was nearly stationary.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central
Vermilion Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2977 9262 2984 9262 2987 9261 2988 9246
2974 9243 2973 9256
TIME...MOT...LOC 1844Z 161DEG 2KT 2978 9252
JonesSpecial weather statement, May 29, 2:15 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
215 PM CDT Sat May 29 2021
LAZ052-291945-
Vermilion LA-
215 PM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERMILION PARISH
UNTIL 245 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Pecan Island, moving south at 10 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pecan Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2956 9251 2957 9258 2958 9259 2958 9262
2961 9261 2972 9262 2979 9259 2979 9245
2956 9245
TIME...MOT...LOC 1915Z 009DEG 9KT 2973 9254
JonesSpecial weather statement, May 29, 3:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
318 PM CDT Sat May 29 2021
LAZ041-073-292045-
Calcasieu LA-West Cameron LA-
318 PM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CALCASIEU PARISH
UNTIL 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grand Lake, moving southeast at 5 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hackberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2994 9338 3009 9344 3013 9334 3005 9320
3005 9333 3002 9334 2995 9334 2996 9336
TIME...MOT...LOC 2018Z 323DEG 5KT 3007 9334
JonesThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:36 PM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| May 29, 1:41 PM CDT | Special Weather Statement | LCH | Cameron | 34 min |
| May 29, 1:44 PM CDT | Special Weather Statement | LCH | Vermilion | 31 min |
| May 29, 2:15 PM CDT | Special Weather Statement | LCH | Vermilion | 30 min |
| May 29, 3:21 PM CDT | Special Weather Statement | LCH | Beauregard | 24 min |
| May 29, 3:27 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 18 min |
| May 29, 3:36 PM CDT | Special Weather Statement | LCH | Beauregard | 24 min |
| May 29, 3:47 PM CDT | Special Weather Statement | LCH | Cameron | 28 min |
| May 29, 3:55 PM CDT | Special Weather Statement | LCH | Allen | 35 min |
| May 29, 4:06 PM CDT | Special Weather Statement | LCH | Allen | 24 min |
| May 29, 4:23 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 18 min |
| May 29, 4:24 PM CDT | Special Weather Statement | LCH | Cameron | 51 min |
| May 29, 5:53 PM CDT | Special Marine Warning | LCH | 55 min | |
| May 29, 5:56 PM CDT | Special Weather Statement | LCH | Orange | 49 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.